Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

Journal Article

The History of the Undergraduate Program in Mathematics in the United States

Alan Tucker
The American Mathematical Monthly
Vol. 120, No. 8 (October 2013), pp. 689-705
DOI: 10.4169/amer.math.monthly.120.08.689
Stable URL: http://www.jstor.org/stable/10.4169/amer.math.monthly.120.08.689
Page Count: 17
Were these topics helpful?
See something inaccurate? Let us know!

Select the topics that are inaccurate.

  • Download ($19.00)
  • Subscribe ($19.50)
  • Add to My Lists
  • Cite this Item
The History of the Undergraduate Program in Mathematics in the United States
Preview not available

Abstract

Abstract This article describes the history of the mathematics major and, more generally, collegiate mathematics, in the United States. Interestingly, the Mathematical Association of America was organized about 100 years ago, around the same time that academic majors came into existence.

Page Thumbnails